3 months ago I was hit on the head and suffered post concussion syndrome. Since that day I have had a headache non-stop. I am so exhausted and in so much pain. I have had 3 CT scans, 2 MRI's, head and neck - all are within normal limits. I'm suffering from short term memory loss, word finding, sensitivity to light and sounds. I can't watch tv or listen to the radio. Sometimes I have ringing in my ears. I can't multi task or concentrate. Can't read - makes the headache worse and can't concentrate to read.
They have tried amitripyline, maltax, topomax, depakote, none of them work or made my headaches worse. All the symptoms have gotten slightly better over the course of three months, but I have a long way to go. I have heard that amantadine works for concussions, but he will not let me try that. I'm on percocet and take 3-4 times a day, and am taking PT for my neck. My neurologist wont do anything else for me and told me I need to go back to work. My job doesn't entail light duty and it involves being on my feet for 12 hrs and loud noises and lights. When I get tired, my speech gets really bad and often you can't understand what I'm saying. I have a very public job and needless to say it would be embarrassing and would not build confidence with the people I work with, if my words are unintelligible. I'm allowed to chose one more doctor, but am afraid to choose another neurologist for fear he will take the same stance as this doctor. Please help me. I want to get better and I want to get off percocet. (I only take enough to take the edge off, but still feel slight pain - so I know that I'm not overdoing it). This pain is wearing me down and I'm exhuasted!
-:¦:-•:*'""*:•.-:¦:-•*Welcome to MyMigraineConnection!*•-:¦:-•:*'""*:•.-:¦:-
Post-concussive headache can be very difficult to treat, but you know that already.
Unfortunately, the Percocet may actually be making things worse rather than better. Taking Migraine abortive meds such as the triptans or ergotamines or any kind of pain medication -- prescription or over-the-counter -- more than two or three days a week can make matters worse by causing medication overuse headache (MOH), aka rebound. See Medication Overuse Headache - When the Remedy Backfires for more information on this.
At this point, your best chance is to consult a Migraine and headache specialist. It's important to note that neurologists aren't necessarily Migraine and headache specialists. Take a look at the article Migraine and Headache Specialists - What's So Special? If you need help finding a Migraine specialist, check our listing of Patient Recommended Migraine and Headache Specialists.
If you'd like to talk with other people and get some additional information and support, come join our discussion forum. You'll need to register again once there because it's a separate membership database, but you can use the same member name, email address, and password that you used here. You can find our forum at http://forums.healthcentral.com/discussion/migraine/forums.
I hope this helps a bit. Please keep in touch, and let me know how you're doing?